Alert archive / California / Special Weather Statements in 2009
Special Weather Statement, NWS Eureka, CA
NWS Eureka, CA issued this special weather statement at Aug 5, 2009, 4:04 PM PDT for Trinity County, California. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2009, 4:04 PM PDT (23:04 UTC)
- Expired
- Aug 5, 2009, 4:30 PM PDT
- In force
- 26 min
- Issued by
- NWS Eureka, CA
County Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 83 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 11.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1413 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS86 KEKA 052304
SPSEKA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE
404 PM PDT WED AUG 5 2009
CAZ004-052330-
TRINITY CA-HUMBOLDT CA-
404 PM PDT WED AUG 5 2009
THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
HUMBOLDT COUNTY IN NORTHWEST CALIFORNIA
TRINITY COUNTY IN NORTHWEST CALIFORNIA
UNTIL 430 PM PDT
AT 359 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DEL LOMA..MOVING NORTH AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4100 12365 4110 12331 4074 12320 4068 12340
4099 12366
TIME...MOT...LOC 2303Z 164DEG 14KT 4078 12335
$$
MSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at Aug 5, 1:12 PM PDT, 2 hours 52 minutes earlier.
Area forecast discussion, Aug 5, 1:12 PM PDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 112 PM PDT WED AUG 5 2009 .SYNOPSIS...LOW PRESSURE OFFSHORE WILL MOVE OVER NORTHWEST CALIFORNIA ON THURSDAY. SHOWERS AND ISOLATED THUNDERSTORMS CAN BE EXPECTED UNTIL THE LOW PUSHES OFF TO THE EAST LATE THURSDAY. INLAND LOCATIONS WILL BE MUCH COOLER ON THURSDAY WITH A WARMING TREND BEGINNING THIS WEEKEND. THE COAST CAN EXPECT TO SEE MORE SUNSHINE BEGINNING FRIDAY. && .DISCUSSION...THUNDERSTORM THREAT CONTINUES TO BE OUR BIGGEST FCST CHALLENGE TONIGHT AND THURSDAY. MAIN UPPER LOW IS FINALLY MOVING EASTWARD AND WILL BE OVER NORCAL TOMORROW MORNING. CUMULUS HAS BEEN QUICK TO BUILD EARLY THIS AFTERNOON AS A 90 KT JET STREAK ROUNDS THE BASE OF THE LOW ENHANCING LIFT ALONG THE SOUTHFORK RIDGE. ISO/SCT THUNDERSTORMS WILL DEVELOP AND MOVE SLOWLY NORTH THIS AFTERNOON AND EVENING. LAPSE RATES ARE STEEPENING TO > 7 C/KM WITH UPWARDS OF 1000 J/KG OF CAPE AVAILABLE THIS EVENING. THE THUNDERSTORM THREAT MAY LINGER MOST OF THE NIGHT IN TRINITY COUNTY AS THE LOW INCHES TOWARD SHORE AND DIFFLUENCE ALOFT STAYS FOCUSED IN THIS AREA. OVERNIGHT AND INTO THURSDAY...COOLING THROUGH THE COLUMN WILL LEAD TO A STABILIZING ATMOSPHERE WITH SHOWERS OVERSPREADING MUCH OF NORCAL. WETTING RAINS ARE CERTAINLY POSSIBLE...ESPECIALLY JUST NORTH OF THE LOW TRACK IN DEL NORTE COUNTY. JCA SHORT LIVED HIGH PRESSURE LOOKS TO BUILD IN OVER THE WEST COAST ON FRIDAY BRINGING GENERALLY PLEASANT SEASONAL CONDITIONS TO THE AREA OVER THE WEEKEND. THE EXTENT OF LOW CLOUDS ALONG THE COAST IS UP IN THE AIR AT THIS POINT BUT WOULD EXPECT LOW CLOUDS IN THE MORNING/EVENING HOURS WITH CLEARING IN THE AFTERNOON THROUGH SUN. LONG RANGE MODELS DISAGREE ON THE NEXT IMPULSE MOVING OUT OF THE GULF OF ALASKA EARLY NEXT WEEK WITH THE GFS MARKEDLY FASTER ON THIS WAVE THAN THE ECMWF. HAVE KEPT POPS SLIGHTLY ABOVE CLIMO FOR EARLY NEXT WEEK BUT UNCERTAINTY IN THE MODELS DEMANDS LOW CONFIDENCE ATTM. BK && .MARINE...NO SIGNIFICANT CHANGES TO THE GOING FORECAST. SEAS REMAIN SUBDUED AND DOMINATED BY SHORTER PERIOD NW SWELL AND LONG PERIOD S SWELL. AS THE OFFSHORE LOW PRESSURE SYSTEM EJECTS EAST THU...LIGHT NORTHERLY/VARIABLE WINDS WILL TREND NW TO N AND INCREASE OVER THE WEEKEND. LOOKS PROBABLE THAT SMALL CRAFT CRITERIA WILL BE MET AT THAT TIME OVER AT LEAST THE OUTER WATERS. MAB && .AVIATION...THE MAIN IMPACTS ARE CUMULONIMBUS ACROSS TRINITY AND EASTERN HUMBOLDT COUNTIES IN ASSOCIATION WITH THUNDERSTORMS THIS EVENING. TOPS UP TO AROUND FL400 WITH SIGNIFICANT TURBULENCE WITH THIS ACTIVITY WILL WANE OVERNIGHT WITH LOSS OF HEATING...BUT SHOWERS AND ISOLD THUNDERSTORMS REMAIN POSSIBLE OTHERWISE VFR CONDITIONS. ALONG THE COAST...CEILINGS WILL FILL BACK IN ESPECIALLY N OF CAPE MENDOCINO WITH DRIZZLE/SHOWERS EXPECTED OVERNIGHT. THIS WILL YIELD MVFR TO IFR CONDITIONS LATE. MAB && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS...NONE. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Aug 5, 8:32 AM PDT, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 832 AM PDT WED AUG 5 2009 CAZ003-004-076-061545- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 832 AM PDT WED AUG 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT LOW PRESSURE APPROACHING THE NW CA COAST WILL BRING ISOLATED SHOWERS AND THUNDERSTORMS TO INTERIOR LOCATIONS THIS AFTERNOON INTO THE EVENING HOURS. A FEW STORMS MAY BE CAPABLE OF PRODUCING STRONG GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE ON THURSDAY AS THE LOW PRESSURE PASSES OVER THE AREA. ACTIVITY WILL LIKELY BE CONTAINED TO THE HIGHER ELEVATIONS OVER THE INTERIOR. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.
In the hours before
Special weather statement, Aug 5, 4:04 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE
404 PM PDT WED AUG 5 2009
CAZ004-052330-
TRINITY CA-HUMBOLDT CA-
404 PM PDT WED AUG 5 2009
THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
HUMBOLDT COUNTY IN NORTHWEST CALIFORNIA
TRINITY COUNTY IN NORTHWEST CALIFORNIA
UNTIL 430 PM PDT
AT 359 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DEL LOMA..MOVING NORTH AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4100 12365 4110 12331 4074 12320 4068 12340
4099 12366
TIME...MOT...LOC 2303Z 164DEG 14KT 4078 12335
MSNearby
Special Weather Statements in California, 2009Every special weather statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.